Firstly, to those that have emailed me asking questions, I apologise wholeheartedly for not replying, I am just too unwell right now.
So I’ve had my first big crash. Didnt actually think it was ever going to happen. Used to think ‘my brain feels so much better now so how could I possibly relapse?’ … well I have and it’s getting worse every day.
Monday 16th July came around and I was getting ready for work. All was as usual until I started to feel very unwell. I thought this would pass and with help from Valium but nada. And so it continued. I ended up having over a week off work as could not function on any level.
Went to my GP here in NZ who is very kind and very concerned about this wretched condition. They sent me to the hospital as an acute patient to see a neurologist. Supposedly I saw one of NZ’s best ‘migraine’ neuros but all the man (and his dumb ass trainee) could say to me at the end of the 3 hours was ‘wow’. That was it. Shortly followed by ‘I dont know what to say, I have no magic answer, no suggestions, no nothing’. I asked him about upping the Gabapentin and he said yes because I’ve got room to play with. I’m now 1600mgs and no difference.
Since then I’ve changed jobs so I’m only doing 30hrs a week but when this contract ends at end Sept, I will need to reduce my hours again in my next role because I’m fast approaching that space of ‘too sick to work’ again.
So a few people on here will remember me posting about these electric brain zaps/shocks that ultimately started my condition off and have been a constant foe throughout this. Let me tell you they are nothing short of torturous. If you can imagine being plugged in at the back of your head and the dial being turned to HIGH and you getting the feckin shock of your life that not only fries your brain, spreads throughout every part of your body with lightning bolt pins and needles. It is terror on steroids.
Now I’ve read about these ‘brain zaps’ and 90% of reports say that they are attributed to SSRI withdrawal. Loads of people have reported feeling these ‘shocks, shivers, zaps’ of electricity. So how do I fit into this? The symptoms they describe MATCH what I’m going through exactly - yet - I was never on any medication or SSRI’s in order for this to have started. But of course, I would have to be different.
After starting the Gabapentin in Jan 2012, it improved my well-being by reducing or annihilating so many of my symptoms within a week of taking it. As you know, I refer to it as my liquid gold. Well now it seems as if the med has simply keeled over and died on me. I have plummeted back to exactly where I was before starting the Gabapentin (Neurontin) and only being on 75mgs Nori. Barely surviving day by day, being ill to varying degrees for 90% of the day and getting slam dunked every evening without fail.
I had the most God awful electric shock Monday night whilst driving home from work. Yes in the car. Never had one in the car before and never thought I would. I thought I was having a stroke and going to die. It was the WORST one to date - even more than the beginning. I pulled over and waited for the world to settle down, then had a massive panic attack, and finally made it home and straight into bed because I couldnt even stand.
And now they’re back - almost daily. Before I was getting maybe 2 - 3 per month. Now they’re guaranteed. And when I’m not being electrocuted, the buzzing at the back of my head and across the front is unrelenting. My vision is off and my ears and face hurt.
I’m trying to gather all this information up to send a letter to Dr S in the UK explaining what has recently happened to me although I know he doesnt want to deal with me whilst I’m outside of the UK, but where else do I turn? I’m in big big trouble, in my heart I know it. My body feels like jelly all the time with tingling sensations going on all over the place. I’m smashed. Even the valium is hardly helping any more. That too seems to have left me.
If anybody on here as ever suffered these electric shocks the way I have, please share all your knowledge. I dont know if my meds have just died or if MAV is back stronger than ever.
My partner David keeps reminding me that I beat this once, I can beat it again - but I’m terrified and dont share his confidence.
To all the newcomers on the board - I’m so sorry you’re here. To all my friends/family - may you stay strong every day.